Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 272, NWS Nashville, TN

August 3, 2000DeKalb County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2000, 10:28 PM CDT for DeKalb County, Warren County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2000, 10:28 PM CDT (03:28 UTC)
Expired
Aug 3, 2000, 11:00 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties DeKalb County, TN, Warren County, TN

The radar

The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2160 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 040329
SVRBNA
TNC041-177-040400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1028 PM CDT THU AUG 3 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DE KALB COUNTY IN TENNESSEE
  NORTHERN WARREN COUNTY IN TENNESSEE

* UNTIL 1100 PM CDT

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF SMITHVILLE...MOVING EAST AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF SMITHVILLE AT 1040 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 8:40 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 3, 8:40 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CDT THU AUG 3 2000

STRONG TSTMS FIRING UP ALONG NCNTRL AND NOW NW BORDER W/ ISOLATED
SEVERE REPORTS FOR HAIL/WIND.  ACTIVITY WILL CONTINUE TO SAG S
OVERNITE AS FRONT DOES SAME.

WILL FINE TUNE ZONES A LITTLE FOR ONGOING STUFF.

.BNA...NONE.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:02 PM CDTSevere Thunderstorm WarningOHXMontgomery28 min
Aug 3, 8:03 PM CDTSevere Thunderstorm WarningOHXHouston27 min
Aug 3, 8:09 PM CDTSevere Thunderstorm WarningOHXDickson36 min
Aug 3, 8:47 PM CDTSevere Thunderstorm WarningOHXSumner28 min
Aug 3, 9:29 PM CDTSevere Thunderstorm WarningOHXHumphreys31 min
Aug 4, 4:54 AM CDTSevere Thunderstorm WarningOHXCheatham36 min
Aug 4, 5:18 AM CDTSevere Thunderstorm WarningOHXDavidson42 min
Aug 4, 7:26 AM CDTSevere Thunderstorm WarningOHXLawrence49 min
Aug 4, 8:53 AM CDTSevere Thunderstorm WarningOHXLincoln37 min
Aug 4, 9:22 AM CDTSevere Thunderstorm WarningOHXFranklin38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.